MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED FORCEPS, 1.8MM OD, SERRATED CUP; SERRATED FORCEPS

VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED FORCEPS, 1.8MM OD, SERRATED CUP; SERRATED FORCEPS
Model Number INS-0372
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to veran for evaluation, as the device was discarded by the hospital.A root cause could not be determined.Veran will continue to monitor field performance for this device.This event is being reported as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.
 
Event or Problem Description
The facility reported that during the procedure, it was noticed that the distal end of the forceps (ins-0372 always-on tip tracked forceps, 1.8mm od, serrated cup) appeared "very rough" on the endoscopic image.The customer was concerned that this would cause scope damage, especially when flexed.However, this had no effect on the ability to open, close or use the forceps.The physician was able to successfully complete the intended procedure after switching to a new instrument.There was no procedural delay and there was no injury to the patient or user as a result of the reported issue.

Brand Name
ALWAYS-ON TIP TRACKED FORCEPS, 1.8MM OD, SERRATED CUP
Common Device Name
SERRATED FORCEPS
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
MDR Report Key17226392
Report Number3007222345-2023-00041
Device Sequence Number20607363
Product Code JAK
UDI-Device Identifier00815686020576
UDI-Public00815686020576
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2024
Device Model NumberINS-0372
Device Catalogue NumberINS-0372
Device Lot Number05218210808
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Initial Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown